Alert archive / Texas / River Flood Warnings in 2013

River Flood Warning 45, NWS Austin/San Antonio, TX

October 31, 2013Caldwell County, Gonzales County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Oct 31, 2013, 10:32 PM CDT for Caldwell County, Gonzales County, Texas. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2013, 10:32 PM CDT (03:32 UTC)
Expired
Nov 1, 2013, 10:00 AM CDT
In force
11 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Moderate

Counties Caldwell County, TX, Gonzales County, TX

The radar

The Austin/San Antonio radar (KEWX), 46 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Plum Creek near Luling (LULT2). The gauge peaked at 24.39 ft at Oct 31, 2013, 11:00 PM CDT.

actionminormoderatemajor102011/0111/02
Action stage
20 ft
Minor stage
23 ft
Moderate stage
24 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08173000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

102 
WGUS44 KEWX 010332
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1032 PM CDT THU OCT 31 2013

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  PLUM CREEK 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 
 
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 
 
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 
 
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC055-177-012132-
/O.NEW.KEWX.FL.W.0045.131101T0332Z-131101T2248Z/
/LULT2.2.ER.131101T0210Z.131101T0600Z.131101T1048Z.NO/
1032 PM CDT THU OCT 31 2013

 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PLUM CREEK NEAR LULING.
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 PM THURSDAY THE STAGE WAS 24.0 FEET.
* FLOOD STAGE IS 23.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.2 FEET AFTER MIDNIGHT. 
  THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW.
* IMPACT...AT 24.0 FEET...MODERATE LOWLAND FLOODING REACHES SIGNIFICANT AREAS OF
  THE FLOOD PLAIN FLOODING SECONDARY ROADS AND LOW BRIDGES.  LIVESTOCK IN THE 
  FLOOD PLAIN MAY BE CUT OFF IN LOW AREAS AND DROWNED.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 23.5 FEET ON MAY 14 
  1992.

$$

&& 

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:


                    BF  FLD   OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   FRI   SAT   SUN   MON   TUE

GUADALUPE RIVER
  LULING            20   23   24.0   THU 10 PM  22.7   9.2   6.2   5.6   5.5

$$
1 follow-up statement
315 
WGUS84 KEWX 011500
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1000 AM CDT FRI NOV 1 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS...

  PLUM CREEK NEAR LULING AFFECTING CALDWELL AND GONZALES COUNTIES
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...

  SAN MARCOS RIVER BELOW LULING AFFECTING CALDWELL AND GONZALES COUNTIES
  GUADALUPE RIVER AT GONZALES AFFECTING GONZALES COUNTY
  GUADALUPE RIVER NEAR CUERO  AFFECTING DE WITT COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 

DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 

IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC055-177-020900-
/O.EXT.KEWX.FL.W.0033.000000T0000Z-131102T1357Z/
/LLGT2.3.ER.131031T2204Z.131101T0300Z.131102T0157Z.NO/
1000 AM CDT FRI NOV 1 2013

 THE FLOOD WARNING CONTINUES FOR
  THE SAN MARCOS RIVER BELOW LULING.
* AT  9:45 AM FRIDAY THE STAGE WAS 26.3 FEET.
* FLOOD STAGE IS 20.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED NEAR 34.5 FEET THURSDAY EVENING AND
  THEN BEGAN TO FALL. THE RIVER WILL CONTINUE TO FALL TO BELOW THE 
  FLOOD STAGE BY THIS EVENING.
* IMPACT...AT 28.0 FEET...MOST OF PALMETTO STATE PARK IS FLOODED INCLUDING 
  FM2091 THROUGH THE PARK.  FLOW IS APPROACHING THE LARGE PARK PAVILLION 
  BUILDING.  ALL PARK VISITORS ARE EVACUATED.  AT HIGHWAY 80 IN LULING FLOW IS 
  WELL INTO THE FLOOD PLAIN AND APPROACHING THE GOLF COURSE.  LIVESTOCK ARE CUT 
  OFF IN THE FLOOD PLAIN BELOW SAN MARCOS TO GONZALES.

$$

TXC055-177-011530-
/O.CAN.KEWX.FL.W.0045.000000T0000Z-131101T2248Z/
/LULT2.2.ER.131101T0210Z.131101T0415Z.131101T1009Z.NO/
1000 AM CDT FRI NOV 1 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE PLUM CREEK NEAR LULING.
* AT  9:00 AM FRIDAY THE STAGE WAS 22.3 FEET.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER CRESTED NEAR 24.4 FEET THURSDAY EVENING.
  THE RIVER FELL BELOW THE FLOOD STAGE EARLY THIS MORNING. 
  THE RIVER WILL CONTINUE TO FALL TO 14.6 FEET BY SATURDAY MORNING.
* IMPACT...AT 23.0 FEET...MINOR LOWLAND FLOODING ESCAPES BANKS INTO LOWER 
  SECTIONS OF THE FLOOD PLAIN.

$$

TXC177-020900-
/O.EXT.KEWX.FL.W.0043.131101T1736Z-131103T1800Z/
/GNLT2.2.ER.131101T1736Z.131102T1200Z.131103T0600Z.NO/
1000 AM CDT FRI NOV 1 2013

 THE FLOOD WARNING CONTINUES FOR
  THE GUADALUPE RIVER AT GONZALES.
* AT  9:45 AM FRIDAY THE STAGE WAS 26.5 FEET.
* FLOOD STAGE IS 31.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY THIS AFTERNOON
  AND CONTINUE TO RISE TO NEAR 40.7 FEET BY SATURDAY MORNING. THEN THE
  RIVER WILL FALL BELOW THE FLOOD STAGE BY EARLY SUNDAY MORNING.
* IMPACT...AT 40.0 FEET...MODERATE LOWLAND FLOODING INUNDATES A LARGE AREA OF 
  PASTURELAND NORTHWEST OF GONZALES BETWEEN THE GUADALUPE AND SAN MARCOS RIVERS.
  HIGHWAY 183 HAS WATER GOING OVER THE BRIDGE...LIKELY CLOSING THE HIGHWAY. MUCH
  OF THE CITY PARK IN GONZALES IS FLOODED WITH LOWEST AREAS UP TO 9 FEET.  MANY 
  SECONDARY ROADS IN THE FLOOD PLAIN ARE FLOODED AND CLOSED.

$$

TXC123-020900-
/O.EXT.KEWX.FL.W.0044.131103T1200Z-131105T0228Z/
/CUET2.1.ER.131103T1200Z.131104T0000Z.131104T1428Z.NO/
1000 AM CDT FRI NOV 1 2013

 THE FLOOD WARNING CONTINUES FOR
  THE GUADALUPE RIVER NEAR CUERO .
* AT  9:30 AM FRIDAY THE STAGE WAS 7.6 FEET.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE THE FLOOD STAGE BY SUNDAY MORNING
  AND CONTINUE TO RISE TO NEAR 26.9 FEET BY SUNDAY EVENING. THEN THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING.
* IMPACT...AT 27.0 FEET...LOWLAND FLOODING EXTENDS INTO THE LEFT FLOOD PLAIN 
  ABOVE CUERO THREATENING LIVESTOCK.

$$

&& 

  BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED       FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   SAT   SUN   MON   TUE   WED

GUADALUPE RIVER
  LULING            11   20   26.3   FRI 10 AM  14.1   8.1   6.2   6.0   5.3
  LULING            20   23   22.3   FRI 09 AM  14.6   6.2   5.4   5.4   5.3
  GONZALES          17   31   26.5   FRI 10 AM  40.7  25.2  14.2  12.3  12.3
  CUERO             19   24    7.6   FRI 09 AM  16.0  24.0  24.7  19.1  13.5

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Oct 31, 8:17 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Oct 31, 8:17 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
817 PM CDT THU OCT 31 2013

.UPDATE...
A WEAK SURFACE RIDGE OF HIGH PRESSURE HAS BUILT SOUTHWARD ACROSS
SOUTH CENTRAL TEXAS THIS EVENING IN THE WAKE OF THE FRONTAL
PASSAGE. THE UPPER LEVEL TROF AXIS WAS ALSO LOCATED OVER THE
GULF...ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. DIMINISHING WINDS
AND CLEAR SKIES WILL LEAD TO GOOD RADIATIONAL COOLING OVERNIGHT.
LOWS WILL RANGE FROM THE LOWER AND MID 40S ACROSS THE HILL COUNTRY
TO UPPER 50S SOUTHWEST. CURRENT FCST ON TRACK WITH ONLY MINOR
CHANGES TO THE SKY GRIDS. THE NEXT SIGNIFICANT RAIN EVENT LOOKS
TO BE AROUND WEDNESDAY OF NEXT WEEK. THE SLOWER ECMWF IS THE
MODEL OF CHOICE FOR THIS NEXT EVENT.

&&

.PREV DISCUSSION... /ISSUED 616 PM CDT THU OCT 31 2013/

AVIATION...
/00Z TAFS/
EXPECT A CLEAR NIGHT WITH MOSTLY SUNNY SKIES ON FRIDAY.
VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD.
WINDS WILL BECOME LIGHT AND VARIABLE THIS EVENING AS A WEAK
SURFACE HIGH PRESSURE OVER CENTRAL TEXAS SHIFTS TO THE SOUTHEAST.
A WEAK AND DRY COLD FRONT IS EXPECTED TO COME ACROSS SOUTH CENTRAL
TEXAS LATE FRIDAY MORNING INTO THE AFTERNOON HOURS AND PRODUCE
LIGHT TO MODERATE NORTHWEST TO NORTH WINDS.

PREV DISCUSSION... /ISSUED 339 PM CDT THU OCT 31 2013/

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
A MUCH QUIETER WEATHER PATTERN IS IN STORE THROUGH THE SHORT TERM
PORTION OF THE FORECAST. A COLD FRONT HAS PASSED THROUGH ALL OF
SOUTH CENTRAL TEXAS AND SURFACE HIGH PRESSURE WILL REMAIN INTACT
OVERNIGHT. MUCH DRIER AIR FILTERS IN FROM THE WEST AS WINDS
GRADUALLY DECREASE THROUGH THE OVERNIGHT HOURS. SKIES WILL REMAIN
MOSTLY CLEAR AND WITH THE DRY AIR AND LIGHT WINDS IN PLACE...
TEMPERATURES WILL DROP LOWER 40S TO LOWER 50S ACROSS MOST AREAS.
ANOTHER COLD FRONT DROPS INTO THE REGION LATE FRIDAY AFTERNOON AND
EVENING...BUT WE DO NOT EXPECT ANY SIGNIFICANT COOLING BEHIND THE
FRONT.

LONG TERM (SATURDAY THROUGH THURSDAY)...
DRY WEATHER AND SEASONAL HIGH TEMPERATURES WILL START THE LONG TERM
PORTION OF THE FORECAST THIS SATURDAY. SURFACE HIGH PRESSURE REMAINS
INTACT THROUGH MOST OF THE DAYTIME HOURS SATURDAY. AS THE SURFACE
HIGH WEAKENS AND MOVES EAST SATURDAY NIGHT...SOUTHEAST TO EASTERLY
WINDS WILL RETURN TO SOUTH CENTRAL TEXAS BY SUNDAY MORNING.
MEANWHILE... AN UPPER TROUGH WILL BE IN THE EARLY STAGES OF
DEVELOPMENT OVER THE WESTERN U.S. IN ADDITION... THE MEDIUM RANGE
MODELS CONTINUE TO SHOW A TROPICAL SYSTEM IN THE EASTERN
PACIFIC...SOUTH OF THE BAJA PENINSULA. GIVEN THE EXPECTED MOIST
SOUTHWESTERLY FLOW ALOFT ALONG WITH RETURN LOW-LEVEL SOUTHERLY
FLOW OFF THE GULF...A RAPID INCREASE IN MOISTURE IS EXPECTED
BEGINNING SUNDAY AND ESPECIALLY MONDAY. CAN/T RULE OUT SOME
ISOLATED SHOWERS OVER WESTERN VAL VERDE COUNTY ON SUNDAY...WITH
LIGHT SHOWERS SPREADING EAST ACROSS MOST OF SOUTH CENTRAL TEXAS
SUNDAY NIGHT. SOUTHWEST FLOW ALOFT CONTINUES TO STRENGTHEN ON
MONDAY AND WITH PLENTY OF MOISTURE IN PLACE...CONCERNS ARE ON THE
INCREASE FOR ANOTHER POSSIBLE HEAVY RAIN EVENT ACROSS SOUTH
CENTRAL TEXAS EARLY NEXT WEEK. RIGHT NOW...THE BEST OPPORTUNITY
FOR RAINFALL APPEARS TO BE ON TUESDAY. IF THE SLOWER ECMWF
VERIFIES...RAINFALL CHANCES WOULD REMAIN HIGH INTO WEDNESDAY AS
WELL. FOR NOW...WE HAVE GIVEN A GOOD UPWARD NUDGE TO PRECIPITATION
CHANCES ON TUESDAY...ESPECIALLY ALONG AND NORTH OF HIGHWAY 71.
RAIN CHANCES HAVE ALSO BEEN RAISED ON WEDNESDAY AS THE SLOWER
ECMWF MODEL IS PREFERRED OVER THE FASTER GFS. A COLD FRONT WILL
MOVE THROUGH LATE WEDNESDAY...BRINGING DRY WEATHER BACK TO THE
REGION ON THURSDAY.

HYDROLOGY...
RECORD FLOODING HAS BEEN OBSERVED ON ONION CREEK AT HIGHWAY 183.
THE STAGE PEAKED AT 40.17 FEET THIS MORNING. THIS EXCEEDS THE
PREVIOUS RECORD LEVEL OF 38 FEET SET ON SEPTEMBER 9 1921 AND JULY
3 1868. FLOODING ON THE SAN MARCOS...GUADALUPE AND COLORADO RIVERS
IS EXPECTED OVER THE NEXT SEVERAL DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              52  83  50  75  47 /   0   0   0   0   0
AUSTIN BERGSTROM INTL AIRPORT  44  81  45  74  41 /   0   0   0   0   0
NEW BRAUNFELS MUNI AIRPORT     48  83  46  75  42 /   0   0   0   0   0
BURNET MUNI AIRPORT            49  80  48  73  42 /   0   0   0   0   0
DEL RIO INTL AIRPORT           52  84  49  76  48 /   0   0   0   0  -
GEORGETOWN MUNI AIRPORT        47  80  46  73  42 /   0   0   0   0   0
HONDO MUNI AIRPORT             48  86  47  79  43 /   0   0   0   0   0
SAN MARCOS MUNI AIRPORT        47  81  46  74  42 /   0   0   0   0   0
LA GRANGE - FAYETTE REGIONAL   52  82  53  76  46 /   0   0   0   0   0
SAN ANTONIO INTL AIRPORT       50  84  50  77  46 /   0   0   0   0   0
STINSON MUNI AIRPORT           52  85  51  78  46 /   0   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...17
SYNOPTIC/GRIDS...13
PUBLIC SERVICE/DATA COLLECTION...12
Hazardous weather outlook, Oct 31, 11:55 AM CDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1155 AM CDT THU OCT 31 2013

TXZ171>173-183>194-202>209-217>225-228-011200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1155 AM CDT THU OCT 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

LOW LEVEL GULF MOISTURE COUPLED WITH UPPER LEVEL PACIFIC MOISTURE AND
DISTURBANCES ALOFT MAY CREATE CONDITIONS CONDUCIVE FOR THE
DEVELOPMENT OF HEAVY RAINS AND FLASH FLOODING TUESDAY NIGHT AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

River Flood Warnings in Texas, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.